Trading seats on the Titanic, not as bad as it sounds

I went to my neurologist last Tuesday, the 7th. My updated med list was Neurontin 600mgs, Baclofen 40mgs, Vitamin D and a Complex B. I had to included my new meds, Ranitidine 300mg andLansophrazole 30mgs; these for acid reflux due to 3 1/2 years of all the other meds.

My last visit, 4 months prior, I was taking Lamictal 450mgs, Neurontin 3,600mgs, Baclofen 90mgs and a couple of others.

My doc looked puzzeled, asking "did I change these?"

I stated no, but since I understand the pain and after the nasty withdrawal from Ativan and Klonopin, I thought I’d keep titrating and told him I felt more alert, aware and I think I can handle it…

The Ataxia, memory loss and other issues never got better and I’d prefer to have pain than be a zombie. I thought for certain he was gonna fire me.

HE AGREED! Said I looked better than he had seen me, in my 3 1/2 years of tribulation. He set up my next appoinment for March 2011. I do have his cell phone # just in case.

Yes, the pain is at times severe, many triggers. Sometimes I cry or white knuckle my chair.

It is not good, but I like to know what day it is!

I had a daily high of 51 pills, I still had some pain. Now, I’m at 14, more pain but have a faith and hope that I may deal with it.

The head and neck is in remission and I really can’t complain.

I empathize with my peers and wouldn’t recommend my course of action to anyone, though for me, it mostly works!

If not for being here, and The Braintalk communities, I would be in a padded cell. At least I understand my options!

You folks are a blessing to me and I am forever grateful. Life IS good, I have HOPE!! Thank you, one and all, bob

Bob, my darling spazzy bud,

You are as ever incredible! I’m glad you know you are doing the right thing and that once again you have a firmer grip on who you are, I know that zombie drill all too well!

Taking the gaba was a brutal time for me, I thought I was fine to begin with and stopping it /reducing it nearly killed me, I wasn’t me, but hindsight is an incredible thing, and I didn’t find out until after I had stopped the gaba, the lyrica, and the lam that it was them that were giving me the ATN pain that was destroying me, my nerves just couldn’t handle what I was pumping into them, I am by no means telling you to stop, I’m no doc as you well know, and I will say that I got sorer before I got better, BUT, for me it was the best thing I could have done. Stopping the lyrica was fine, but the gaba, that was the darkest time in my life, and only somehow by the grace of god did I get through that still breathing.

Bob, you know by now I’m not one for mincing my words but that was horrendous, it’s not supposed to be something that you get withdrawal or difficulty with, but in my experience that’s not the case, and I’ve recently spoken to someone else who had the same problems with it. Weeks on and she was still suffering the aftereffects.

I’m no trying to put the fear into you, I don’t like scare tactics, but when it comes to the gaba please be aware that if your mood goes f**king skitzoid, you start having blanks, or sink into the deepest darkest caverns, that it’s probably the gaba reduction, I know that out of everyone we know on these forums given the problems you’ve had with the drugs up to this point, you’re probably the most careful person among us when it comes to the meds and that you’re not going to go cold turkey or anything daft , but just thought I would mention it. You know all you need to do is shout and I’m on the other end of an email or pm, I’ve got skype now too! Look at me catching up with the rest of the modern world! :o)
But I thought I would mention it, I couldn’t bear the thought of you going through all that without at least a heads up as to what could be the cause.

You’re right about these communities keeping you out of a cell, they’ve done the same for me, and words can not explain how important they are. That being the case I’m working with ben to get another couple up and running, for GPN and Eagles, so wish me luck with that! I already spend so much time checking all my boards there’s not enough hours in the day :o)

Anyway, you’re right about the devil and deep blue, it’s a tough time cove, but you know we’re all behind you.

Just shout ma darlin. Love you loads

Gracie x x x

I am so impressed by how brave and strong folks with TN really are. I have been a bit nieve about my condition and just automatically assummed it would just get better with time. I really didnot appreciate how well Tegretol worked for me until it was taken away. I’m now in a place where every person with TN goes at one point or another and that’s a place of wondering “what’s next”. I don’t know at this point. I know that I am blessed, because I have not suffered as some others or as long as some others have, but still I too would like to be pain free. Stay strong!!!

Bob,
I wished you were doing better. It is hard. I’m glad we are all here for support. Because those without pain cannot understand.
Liz

Hey Bob,
I dont know what to say. So much I identify with and so much I dont. Your pics of the surgery’s were a nice reminder. Baclofen and Neurontin make a nice cocktail for me, and hopefully for you too:) I just want you to know that you are very much appreciated and in my thoughts.

I know that for sure when i would talk about the crazy pain I had, I would induce a flare up. I’ll have to ask my brother if he would feel any different if he talked about his seizures.

Thank you for continuing to hang in there.

Bob,
Wow, I am speechless at the positive posts, but my paintings represent what I want to feel, not how I am currently feeling. I create to live and live to create.